Thunderstorm Wind, Albemarle
- When
- July 4, 6:10 PM EST
- Where
- Albemarle County, Esmont
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.833, -78.617
Trees downed by thunderstorm winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 4, 1:30 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 230 PM EDT SUN JUL 4 2004 .SHORT TERM(TONIGHT AND MONDAY)... NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. EXPECT THIS ACTIVITY TO CONTINUE THROUGH MID EVENING... AS MORE SHOWERS AND THUNDERSTORMS STILL OVER WEST VIRGINIA. AIRMASS VERY MOIST WITH PWATS NEAR 2 AND DEWPOINTS IN THE LOWER 70S. MODELS SHOWING WEAK IMPULSES TRACKING ACROSS THE AREA OVERNIGHT...SO WILL KEEP LIKELY POPS EARLY AND TRIM BACK TO A CHANCE OF SHOWERS AND THUNDERSTORMS BY MIDNIGHT. THE MAIN CONCERN OVERNIGHT WILL BE SOME MINOR FLOODING. STORM TOTAL PRECIP AND IFLOWS READINGS SHOWING SOME SITES IN THE 2 TO 5 RANGE FOR 24 HOURS. SOME OF THESE READINGS MAY BE A LITTLE HIGH...BUT THESE STORMS CERTAINLY ARE EFFICIENT RAIN PRODUCERS. EXPECT FEWER CLOUDS TOMORROW...SO TEMPS A FEW DEGREES WARMER AND WE WILL BE A LITTLE MORE UNSTABLE. NORTHERN TIER OF THE FORECAST AREA IN SLIGHT RISK. COLD FRONT WILL START TO APPROACH BY TOMORROW AFTERNOON. MOS TEMPS GENERALLY ACCEPTED. .MARINE...NO FLAGS. WIND SPEEDS WILL BE AOB 15KT....BUT EXPECT HIGHER WINDS AND WAVES WITH TSTMS. .AVIATION...IFR CONDITIONS THROUGH MUCH OF THE PERIOD. NUMEROUS TSTMS THROUGH 01Z REDUCING CIGS AND VSBYS. BRIEF MVFR CIGS WITH IFR CIGS RETURNING BY 07Z. .LONGER TERM(MONDAY NIGHT THROUGH SUNDAY... SUMMER WX ENTRENCHED OVR THE MID ATLC FOR THE NEXT WK. AVG HIGHS AT THIS TIME OF YR ARE U80S...AND MU80S LOOK TO BE THE PREDOMINANT AFTN TEMPS THRU FRI. TDAS MRF DEPICTS UPR RDG OVR THE ERN SEABOARD NEXT WKND. A LTL SURPRISED THAT 850 MRF TEMPS ARENT WRMR THAN THEY ARE - WL GO FOR ARND 90 IN THE METRO AREAS...BUT WOULDNT BE SURPRISED THAT WELL HV TO RAISE THOSE EVEN A LTL HIGHER DURG THE WK. NEXT ISSUE IS PCPN. AM CUTTING BACK TIMEWISE SOMEWHAT ON WHAT WED BEEN ADVRTSG POP-WISE. TO BEGIN THE XTND PD - CD FNT WL BE EXITING CWA MON NGT. WL GO W/ SLT CHC POPS THRU MDNGT. DURG MIDWK CD FNT PROGGED ACROSS AREA ON WED..AND HV CHC/SLT CHC W-E WED AFTN...CHC AREAWIDE WED NGT...TAPERING TO SLT CHC E THU EVE. W/ THE BEFOREMENTIONED RDG NEXT WKND FEEL CONVCTN WL BE SURPRESSED. NOT SAYING THERE WONT BE A CELL OR TWO...BUT NOT WORTHY OF SLT CHC POPS ACROSS THE ENTIRE CWA. WOODY && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SHORT TERM/AVIATION/MARINE...CPW LONG TERM...ABW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1025 AM EDT SUN JUL 4 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-042024- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 1025 AM EDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND WASHINGTON DC. .DAY ONE... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA...NORTHERN VIRGINIA AND PORTIONS OF MARYLAND THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL BECOME A PROBLEM IN AREAS WHERE THUNDERSTORMS REPEATEDLY TRACK. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT RAINFALL REPORTS WILL BE APPRECIATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 320 PM EDT SUN JUL 4 2004 WVZ055-042030- HARDY WV- 320 PM EDT SUN JUL 4 2004 AT 3:10 PM EDT DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BRAKE MOVING TO THE EAST AT 15 MPH. IT WILL CONTINUE TO MOVE ACROSS SOUTHERN HARDY COUNTY THROUGH 4:30 PM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL RAIN...SMALL HAIL...GUSTY WINDS TO 35 MPH AND FREQUENT LIGHTNING. MOTORISTS ARE ADVISED TO DRY WITH CAUTION THROUGH HEAVY RAIN WHICH CAN REDUCE VISIBILITY AND CAUSE PONDING ON ROAD SURFACES. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 501 PM EDT SUN JUL 4 2004 WVZ048-042245- GRANT WV- 501 PM EDT SUN JUL 4 2004 AT 4:55 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING NORTHEAST AT 20 MPH INTO FAR WESTERN GRANT COUNTY. ITS TRACK WILL BRING IT CLOSE TO BAYARD AND MOUNT STORM THROUGH 6:45 PM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL RAIN...SMALL HAIL...GUSTY WINDS TO 35 MPH...AND FREQUENT LIGHTNING. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 540 PM EDT SUN JUL 4 2004 MDZ013-042235- PRINCE GEORGES MD- 540 PM EDT SUN JUL 4 2004 THUNDERSTORMS WITH VERY HEAVY RAIN HAVE MOVED ACROSS PRINCE GEORGES COUNTY. THE AREA OF HIGHEST CONCERN IS AROUND OXON HILL... MORNINGSIDE...CLINTON...AND SURROUNDING AREAS. RADAR HAS REPORTED 2 TO 3 INCHES OF RAIN IN THIS AREA. THERE WILL LIKELY BE AREAS OF MINOR FLOODING IN LOW LYING AND URBAN AREAS INCLUDING POORLY DRAINED ROADS. BE ALERT FOR AREAS WHERE WATER COVERS THE ROAD. SOME BASEMENT FLOODING IS ALSO POSSIBLE. STRONG/SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 557 PM EDT SUN JUL 4 2004 VAZ025-042330- AUGUSTA VA- 557 PM EDT SUN JUL 4 2004 A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AUGUSTA COUNTY BETWEEN 6:00 PM AND 7:30 PM. THEY ARE EXPECTED TO MOVE THROUGH STAUNTON BETWEEN 6:30 AND 7:00 PM. THE STRONGEST STORMS WILL PRODUCE BRIEF...HEAVY RAIN...WIND GUSTS TO 25 MPH AND FREQUENT LIGHTNING. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 702 PM EDT SUN JUL 4 2004 VAZ037-042345- ALBEMARLE VA- 702 PM EDT SUN JUL 4 2004 DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN COVESVILLE AND NORTH GARDEN AT 6:58 PM MOVING NORTHEAST AT 25 MPH. THIS STORM WILL PRODUCE TORRENTIAL RAIN...PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND VERY FREQUENT AND DANGEROUS LIGHTNING. RESIDENTS ARE ADVISED TO SEEK SHELTER. SMITH
The Sterling radar (KLWX), 161 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417456.